Florida, 2023Wildfire in Florida, April 4 to 10, 2023
April 4 to 10, 2023 · NWS MFL · 1 event in 1 county or zone
The Cypress Camp Trail Wildfire burned nearly 10,000 acres in Big Cypress National Preserve in early April. With high relative humidity and suppression efforts, containment was completed by mid-April.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Cypress Camp Trail Wildfire burned nearly 10,000 acres in Big Cypress National Preserve in early April. With high relative humidity and suppression efforts, containment was completed by mid-April.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 3, 6:27 PM EST, 5 hours 33 minutes earlier.
Area forecast discussion, Apr 3, 6:27 PM EST, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Miami FL
727 PM EDT Mon Apr 3 2023
...New AVIATION...
.SHORT TERM...
(Rest of today through Tuesday)
Issued at 329 PM EDT Mon Apr 3 2023
Another warm afternoon across South Florida. A slight increase in
moisture will allow for showers and an isolated thunderstorm to
be possible later this afternoon and evening along the sea
breezes. Greatest chances will be over the interior and northern
portions of the east coast in Palm Beach County.
As we move into Tuesday, temperatures will continue to be hot with a
mostly dry and sunny day across South Florida as high pressure will
dominate the weather pattern. Afternoon temperatures Tuesday will be
in the upper 80s for the east coast with low 90s over the interior
and southwest Florida. With Naples approaching their record high
temperature of 91 degrees. A few isolated areas in the interior may
approach the mid 90s. Some areas in southwest Florida may approach
90 degrees as well.
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 329 PM EDT Mon Apr 3 2023
Models depict gernally broad high pressure prevailing across the west
Atlantic and the Florida peninsula through mid week, along with mid-
level ridging over the E GOMEX. This synoptic pattern will keep
limited chances of rain for SoFlo, with afternoon sea breeze
boundaries maybe sparking a brief shower near the coasts. Otherwise,
POPs drop into single digits Wednesday through Friday as long range
models remain well drier than the typical forecast values for this
time of the year. Thus, a generally stable vertical profile will
translate into a drier air mass and benign weather conditions
through the end of the work week. Only highlight will be increasing
pressure gradients on Wednesday as a weak frontal boundary stalls
over the northern portions of the state. Expect periods of
breezy/gusty ESE winds each afternoon.
By Saturday, EURO continues to suggest a shortwave trough deepening
across SE CONUS and pushing the aforementioned surface boundary
further southward, closer to the area, where deeper tropical
moisture resides. This will provide enough lifting for increasing
shower and thunderstorm chances to close out the forecast period.
Long range model solutions remain in fair agreement regarding max
temps hitting above normal values for much of the forecast period.
Expect mid to upper 80s for eastern areas, and possible upper 80s to
lower 90s over southwest areas. Overnight lows are expected to
remain in the 60s for inland areas and mid 70s for the east coast
metro.
&&
.AVIATION...
(00Z TAFS)
Issued at 726 PM EDT Mon Apr 3 2023
Breezy evening at all sites, with southeasterly flow along the
east coast and southwesterly flow at APF. A few showers over the
interior may spread into Palm Beach later on this evening so an
AMD may be needed for KPBI. VFR conditions continue tomorrow, with
southeasterly flow for east coast sites.
&&
.MARINE...
Issued at 329 PM EDT Mon Apr 3 2023
Fairly benign marine conditions prevail for both Atlantic and Gulf
Waters. Wave heights across local waters are less than 3 feet with a
slight chance of an isolated shower over the Atlantic waters.
&&
.BEACHES...
Issued at 329 PM EDT Mon Apr 3 2023
There is a moderate risk of rip currents at Palm Beach County
beaches today. An elevated risk of rip currents will be possible for
all Atlantic beaches by mid-week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 73 85 74 85 / 10 10 0 0
West Kendall 70 87 71 87 / 0 10 0 0
Opa-Locka 71 87 72 86 / 0 10 0 0
Homestead 71 86 72 85 / 0 10 0 0
Fort Lauderdale 73 84 74 83 / 0 10 0 0
N Ft Lauderdale 73 84 74 84 / 0 10 0 0
Pembroke Pines 72 86 72 86 / 0 10 0 0
West Palm Beach 72 85 72 84 / 10 10 0 0
Boca Raton 72 86 73 85 / 10 10 0 0
Naples 70 89 70 91 / 0 10 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...Culver
Hazardous weather outlook, Apr 3, 6:35 PM EST, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
735 PM EDT Mon Apr 3 2023
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
042345-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
735 PM EDT Mon Apr 3 2023
... Moderate Risk of Rip Currents at Palm Beach Beaches...
This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South
Florida, Gulf of Mexico and Lake Okeechobee.
.DAY ONE...Tonight.
Rip Currents: A moderate risk of rip currents at the Palm Beach
County beaches.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The risk of rip currents will increase again by mid-week as easterly
flow returns.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Wildfire, Inland Collier County
- When
- April 4, 12:00 AM EST to April 10, 11:59 PM EST
- Where
- Inland Collier County forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 26.099, -81.381 (the zone’s center; the record gives no point)
The Cypress Camp Trail Wildfire was first reported on April 4th approximately one mile north of Interstate 75 near Mile Marker 68 in Collier County. By April 10th, the wildfire burned 9,749 acres of Big Cypress National Preserve and was 81% contained. The official date of full containment is not known. Effective April 21, the national preserve reopened numerous closures for recreational use. These included three campgrounds, several trails, and roadways. There were no reported damages to personal properties, injuries, or fatalities.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, April 4, 20234 injured · EF3 · 19 events
- Rip Current in Puerto Rico, April 4, 20231 death · 1 injured · 1 event
- Coastal Flood in Puerto Rico, April 4, 20231 death · 1 event
- Tornadoes and Hail in Iowa, April 4, 2023$205,000 · EF1 · 61 events
- Hail and Damaging Winds in Michigan, April 4 to 5, 2023$3.1 million · 2.5 in hail · 12 events
- Flooding and Hail in Illinois, April 4, 20233 in hail · 125 events
- Tornadoes and Hail in Illinois, April 4, 2023EF2 · 21 events
- Hail and Damaging Wind in Missouri, April 4 to 5, 2023$550,000 · 2 in hail · 16 events
- Hail and Damaging Winds in Kansas, April 4 to 5, 2023$425,000 · 1.25 in hail · 10 events
- Hail and Damaging Winds in Kansas, April 4 to 5, 2023$241,000 · 1.25 in hail · 15 events
- Hail and Damaging Winds in Iowa, April 4, 20234 in hail · 69 events
- Wildfire in Oklahoma, April 4, 2023$200,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1094484.